MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-018-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laser lithotripsy procedure for renal system stones, the fiber broke in the surgeon hand during use and burnt his finger.First aid was applied, and the procedure was complete with another fiber.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual examination of the fiber identified the device was broken in two pieces.A functional testing was performed with a versapulse console, and the error 67 (fiber expired! connect new fiber and resume operation) was displayed.It is likely that procedural handling of the device during set-up and use contributed to the fiber body break.A partial body break or kink could have occurred during use and when it was inserted into the scope and fired it led to the fiber break which in turn led to the physician thumb being burned, leading to the reported event.The reported fiber break is confirmed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use.Based on review of all information available and analysis results, the investigation did not identify any abnormality in manufacturing or design from the risk review, conclusion code of cause traced to component failure and known inherent risk was assigned to this investigation.Burns are a known inherent risk of device use as stated in the instructions for use.Correction made to g1 mfr site facility name, mfr site address 1, mfr site address 2, mfr site city, mfr site state, mfr site zip/post code, mfr site country, mfr site phone.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
hakidma st 6
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17932525
Report Number2124215-2023-56672
Device Sequence Number12362606
Product Code GEX
UDI-Device Identifier17290109147038
UDI-Public17290109147038
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-018-01
Device Catalogue Number0644-018-01
Device Lot Number0099150722
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown